Ask The Doctor > Pending > Dramatic hairloss – 19 year old girl

Dramatic hairloss – 19 year old girl

Patient: Hello,I am a 19 year old girl. These past three weeks I’ve had a tremendous amount of hairloss. I used to have really thick hair, and now you can see a lot of my scalp.I had stopped Diane 35 contraceptive pill about 3 months ago, and another less “intense” contraceptive about 3 weeks ago (I can’t remember the name). At that same time, I had a relapse of um bulimia. The worst its ever been in my life. It was pretty sudden and i started binging and purging on average around 2 times a day, but a few times it was as bad as 4 times a day. About a week after this ‘bulimic cycle’ started was when i noticed my hair falling out in dramatic unusual amounts. From then till now, I have still binged and purged, though not as intensely.I would like to know what would be the cause of this hairloss. At first, I thought it was because of the bulimia relapse, but one week seems so sudden. I didn’t lose a dramatic amount of weight, if any at all. I don’t understand what is happening to me. And it is making me very worried.What is happening to me (and am i going to go bald?) I am terrified.Thank you for your time,Viviane

 

 

Symptoms: Hairloss.

 

 

Doctor:

 


Ask The Doctor
    Ask The Doctor
Dr. Suneel Sharman M.D.

Dr. Suneel Sharman M.D.

Dr. Suneel Sharman completed his residency in Family Medicine at the University of Toronto. He currently operates Infinity Health Centre, a walk-in-clinic in downtown Toronto.

Book Appointment